Alert archive / West Virginia / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 64, NWS Charleston, WV

June 4, 20086 counties in West Virginia

NWS Charleston, WV issued this severe thunderstorm warning at Jun 4, 2008, 2:15 AM EDT for 6 counties in West Virginia. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 4, 2008, 2:15 AM EDT (06:15 UTC)
Expired
Jun 4, 2008, 3:00 AM EDT
In force
45 min
Issued by
NWS Charleston, WV
Area
Storm-based polygon

Counties Braxton County, WV, Clay County, WV, Fayette County, WV, Kanawha County, WV, Nicholas County, WV, Webster County, WV

The radar

The Charleston,WV radar (KRLX), 77 km from the middle of the area, began a volume at 06:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 00:00Z, 6.3 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 00:00Z on 2008-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1143 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 00:00Z on 2008-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 310 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1143 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
535 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
310 m²/s²
0-3 km storm-relative helicity
601 m²/s²
Significant tornado parameter
2.7
Supercell composite
15.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KRLX 040616
SVRRLX
WVC007-015-019-039-067-101-040700-
/O.NEW.KRLX.SV.W.0064.080604T0615Z-080604T0700Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
215 AM EDT WED JUN 4 2008

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN BRAXTON COUNTY IN WEST VIRGINIA...
  CLAY COUNTY IN WEST VIRGINIA...
  NORTHEASTERN FAYETTE COUNTY IN WEST VIRGINIA...
  EAST CENTRAL KANAWHA COUNTY IN WEST VIRGINIA...
  NICHOLAS COUNTY IN WEST VIRGINIA...
  THIS INCLUDES THE CITY OF RICHWOOD...
  SOUTHWESTERN WEBSTER COUNTY IN WEST VIRGINIA...

* UNTIL 300 AM EDT

* AT 206 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THIS   
STORM WAS LOCATED NEAR GLEN...AND MOVING SOUTHEAST AT 27 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  SUMMERSVILLE BY 255 AM EDT...
  9 MILES SOUTHWEST OF CRAIGSVILLE BY 300 AM EDT...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3806 8084 3809 8082 3809 8088 3840 8144
      3859 8091 3830 8044 3807 8073 3808 8080
      3805 8082
TIME...MOT...LOC 0615Z 299DEG 24KT 3841 8112

$$

26
2 follow-up statements
000 
WWUS51 KRLX 040642
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
242 AM EDT WED JUN 4 2008

WVC007-015-019-039-067-101-040700-
/O.CON.KRLX.SV.W.0064.000000T0000Z-080604T0700Z/
KANAWHA WV-WEBSTER WV-BRAXTON WV-CLAY WV-NICHOLAS WV-FAYETTE WV-
242 AM EDT WED JUN 4 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 AM EDT
FOR NORTHEASTERN FAYETTE...NICHOLAS...CLAY...SOUTHWESTERN BRAXTON...
SOUTHWESTERN WEBSTER AND EAST CENTRAL KANAWHA COUNTIES...

AT 235 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
 THIS STORM WAS LOCATED NEAR SUMMERSVILLE...OR ABOUT 20 MILES WEST OF
RICHWOOD...MOVING SOUTHEAST AT 31 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  CANVAS AND 6 MILES SOUTHWEST OF CALVIN BY 250 AM EDT...
  NETTIE AND 7 MILES SOUTHWEST OF CRAIGSVILLE BY 255 AM EDT...

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3806 8084 3809 8082 3809 8088 3840 8144
      3859 8091 3830 8044 3807 8073 3808 8080
      3805 8082
TIME...MOT...LOC 0642Z 303DEG 27KT 3829 8082

$$

26
000 
WWUS51 KRLX 040658
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
258 AM EDT WED JUN 4 2008

WVC007-015-019-039-067-101-040708-
/O.EXP.KRLX.SV.W.0064.000000T0000Z-080604T0700Z/
KANAWHA WV-WEBSTER WV-BRAXTON WV-CLAY WV-NICHOLAS WV-FAYETTE WV-
258 AM EDT WED JUN 4 2008

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN FAYETTE...
NICHOLAS...CLAY...SOUTHWESTERN BRAXTON...SOUTHWESTERN WEBSTER AND
EAST CENTRAL KANAWHA COUNTIES EXPIRES AT 300 AM EDT...

THE STORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND NO LONGER POSES A SEVERE WEATHER THREAT...THUS THE SEVERE
THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER OTHER WEAKER
THUNDERSTORMS IN THE AREA MAY PRODUCE GUSTY WINDS AND PEA SIZE HAIL.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3806 8084 3809 8082 3809 8088 3840 8144
      3859 8091 3830 8044 3807 8073 3808 8080
      3805 8082
TIME...MOT...LOC 0658Z 303DEG 27KT 3822 8069

$$

26

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 8:58 PM EDT, 5 hours 17 minutes earlier.

Area forecast discussion, Jun 3, 8:58 PM EDT, 5 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
858 PM EDT TUE JUN 3 2008

.SYNOPSIS...
SHOWERS AND THUNDERSTORMS WILL BE COMMON THROUGH WEDNESDAY AS A
FRONT REMAINS DRAPED OVER THE UPPER OHIO VALLEY. MONITORING FOR
FLOOD AND SEVERE THREAT.  UPPER LEVEL RIDGE BUILDS ON THURSDAY.

&&

.NEAR TERM /THROUGH WEDNESDAY/...

WITH ACTIVE WEATHER ON-GOING...WILL KEEP THIS SHORT.

AN AREA OF SHOWERS AND THUNDERSTORMS HAS DEVELOPED FROM SOUTHERN
OHIO WESTWARD.  MODELS HAD A PRETTY REASONABLE HANDLE ON THESE
STORMS...WITH HIGH POPS ACROSS OUR NORTH OVERNIGHT.  HAVE PULLED THE
HIGHER POPS SOUTHWARD A LITTLE TO REFLECT CURRENT TRENDS.

EVERYTHING ELSE APPEARS TO BE REASONABLE...AND ONLY MINOR TWEAKS ARE
EXPECTED.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/...
WARM FRONT SITUATED ACROSS NORTHERN TIER OF AREA RIGHT AT THE START
OF THE PERIOD.  NEXT IN A SERIES OF SHORT WAVE TROUGHS MOVES IN FROM
THE W ALONG WITH STRENGTHENING LOW LEVEL SW FEED ESPECIALLY GIVEN
MORNING HOURS WITH ENHANCED LLJ AT SUNRISE.  THIS SHOULD GIVE RISE
TO SOME KIND OF CONVECTIVE COMPLEX WITH HEAVY RAIN FALL MOVING
THROUGH E CNTRL OH COUNTIES IN THE MORNING AND ON TO THE ENE THROUGH
MIDDAY.  SECOND SHORT WAVE TAKES A SIMILAR TRACK IN THE AFTERNOON
LIKELY GENERATING ANOTHER ROUND OF CONVECTION NEAR THE FRONT.

FLOW OF 40-50 KTS PLUS CAPE UP TO 2500 J/KG ON DEW POINTS AROUND
70 AND H85 THETA E VALUES NEAR 340K...SPS SLIGHT RISK ACROSS
NORTHERN PORTION OF AREA LOOKS GOOD.  THE HEAVIEST QPF IN ALL THE
MODEL GUIDANCE CONTINUES TO BE IN AN W-E AXIS N OF THE FORECAST
AREA...BUT THE UPPER OH BASIN LOCATION OF THIS AXIS...AND THE
POTENTIAL FOR HEAVY RAIN SEVERAL TIMES TONIGHT THROUGH WED DOES
RAISE CONCERN FOR EXCESSIVE RAINFALL.  RIVER FORECAST CRESTS ARE
COMFORTABLY BELOW FLOOD STAGE AT THIS TIME...BUT THIS WILL NEED
CLOSELY MONITORED.

AFTER WED...WARM FRONT LIFTS N OF THE AREA...PUTTING THE AREA UNDER
UPPER RIDGE WITH SUMMER LIKE WEATHER FOR THE COUNT.

STAYED MOSTLY NEAREST HIGH SIDE OF GUIDANCE FOR HIGHS WED WITH
LOWEST VALUES N.  LOWS WED NT AND THU NT LOOKED GOOD.  RAISED HIGHS
THU TO REFLECT A BLEND OF THE NUMBERS AS THE MAV /MID 90S/ STILL
SEEMS A BIT HIGH.  STAYED A LITTLE BELOW THE HIGH MAV FRI AND
LOWERED THE VALLEYS FRI NT.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
UPPER LEVEL RIDGE AND ASSOCIATED BERMUDA HIGH WILL SET UP OVER THE
LONG TERM PORTION OF THE FORECAST. THIS WILL TRANSLATE INTO A PERIOD
OF HOT AND HUMID WEATHER FOR THE CWA IN SOUTHWESTERLY SURFACE FLOW.
THIS WILL EFFECTIVELY DEFLECT INCOMING SYSTEMS FROM THE WEST OFF TO
THE NORTH...AND WILL EXPECT THE RING OF FIRE TO SET UP ALONG THE
PERIPHERY OF THE HIGH. MAIN QUESTION WILL BE WHETHER OR NOT THE
PERIPHERY WILL SINK FAR ENOUGH SOUTHEAST TO CLIP THE CWA TO ENHANCE
ANY THUNDERSTORM THREATS. OTHERWISE...WILL SEE A FAIR AMOUNT OF
CUMULUS DEVELOPMENT DURING THE HEATING OF THE DAY...AND WILL EXPECT
A FEW OF THESE TO BREAK THE CAP AND MATURE INTO THUNDERSTORMS.
SHOULD BE DIFFICULT TO UTILIZE ANY CAPE HOWEVER...AND WILL EXPECT
MOST PLACES TO REMAIN DRY DURING THE DURATION OF THIS SET UP.
TEMPERATURES WILL BE IN THE UPPER 80S TO LOW 90S GENERALLY AREA
WIDE...WITH THE HIGHER ELEVATIONS A SMALL HANDFUL OF DEGREES OFF THE
PACE OF THE LOWLANDS.

&&

.AVIATION /00Z WEDNESDAY THROUGH SUNDAY/...
LARGE AREA OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TO PUSH OFF
TO THE EAST OVERNIGHT. HOWEVER...RADAR MOSAIC IS ALREADY SHOWING
ADDITIONAL STORMS ARE DEVELOPING ACROSS SOUTHWEST OHIO.

THESE STORMS ARE MOVING EAST AND SHOULD IMPACT PORTIONS OF
SOUTHEAST OHIO AND NORTHERN WEST VIRGINIA OVERNIGHT.

EXPECT STORMS WILL BE MOST NUMEROUS ACROSS SOUTHEAST OHIO AND
NORTHERN WEST VIRGINIA ONCE AGAIN ON WEDNESDAY.

MVFR CONDITIONS SHOULD BE COMMON IN AND NEAR THE STORMS...WITH VFR
CONDITIONS ACROSS THE REMAINDER OF THE REGION. THERE COULD BE
SOME LOCAL AREAS OF IFR CIGS/VSBYS IN SOME OF THE STRONGER STORMS.

AVIATION OUTLOOK /AFTER 00Z THURSDAY/...
MVFR WITH OCCASIONAL IFR WX IN RW/TRW ACROSS SOUTHEAST OHIO AND
NORTHERN WV WED NIGHT.

&&

.HYDROLOGY...
SEVERAL UPPER AIR DISTURBANCES...850 INFLOW OF 50 KNOTS FROM SW
TONIGHT...AND PRECIPITABLE WATER NEAR 2 INCHES...COULD SPELL
TRAINING OF SOME DOWNPOURS ALONG WARM FRONT ACROSS NORTHERN PORTION
OF AREA TONIGHT AND WED. 3 HR FFG COULD BE REACHED IN SPOTS ACROSS
THE NORTH WITH EACH PASSING S/W. HOWEVER...EXPECTING ENOUGH
RECOVERY TIME BETWEEN S/W TO PREVENT PROBLEMS. AS A RESULT...WILL
NOT HOIST A FLASH FLOOD WATCH ATTM. HOWEVER...THE HAZARD STILL
EXISTS IN THE HAZARDOUS WEATHER OUTLOOK...FOR THE NORTHERN HALF OF
THE CWA TONIGHT AND WEDNESDAY.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...JKF/26/TRM/30
NEAR TERM...JSH
SHORT TERM...JKF/TRM
LONG TERM...26
AVIATION...JSH
HYDROLOGY...
Hazardous weather outlook, Jun 3, 4:19 PM EDT, 9 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
419 PM EDT TUE JUN 3 2008

KYZ101>103-105-OHZ075-083>087-WVZ005>007-042030-
GREENUP-CARTER-BOYD-LAWRENCE KY-ATHENS-JACKSON OH-VINTON-MEIGS-
GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON-
419 PM EDT TUE JUN 3 2008

...TORNADO WATCH 436 IN EFFECT UNTIL 9 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO AND WEST VIRGINIA.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS EVENING.

LOCALIZED DOWNPOURS FROM SHOWERS AND THUNDERSTORMS ARE POSSIBLE
THIS AFTERNOON INTO WEDNESDAY EVENING. RAINS OF OVER 2 INCHES
WOULD BE NEED TO CAUSE FLASH FLOOD CONCERNS ON SMALL STREAMS AND
CREEKS. IF REPETITIVE SHOWERS SEEM LIKELY...FLASH FLOOD WATCHES
COULD BE POSTED.

INCREASE YOUR WEATHER AWARENESS THROUGH WEDNESDAY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

OHZ066-067-076-VAZ003-004-WVZ008>011-013>020-024>040-046-047-042030-
PERRY-MORGAN-WASHINGTON-DICKENSON-BUCHANAN-JACKSON WV-WOOD-PLEASANTS-
TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-
MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-
WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-
RANDOLPH-
419 PM EDT TUE JUN 3 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO...SOUTHWEST
VIRGINIA AND WEST VIRGINIA.

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
TONIGHT.

LOCALIZED DOWNPOURS FROM SHOWERS AND THUNDERSTORMS ARE POSSIBLE
THIS AFTERNOON INTO WEDNESDAY EVENING. RAINS OF OVER 2 INCHES
WOULD BE NEED TO CAUSE FLASH FLOOD CONCERNS ON SMALL STREAMS AND
CREEKS. IF REPETITIVE SHOWERS SEEM LIKELY...FLASH FLOOD WATCHES
COULD BE POSTED.

INCREASE YOUR WEATHER AWARENESS THROUGH WEDNESDAY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

30

In the hours before

Local storm report, Jun 4, 12:13 AM EDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
1213 AM EDT WED JUN 4 2008

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1143 PM     HEAVY RAIN       CLARKSBURG              39.29N 80.38W
06/03/2008                   HARRISON           WV   PUBLIC

            STREAMS BANKFULL.

&&

NNNN
Special weather statement, Jun 4, 12:35 AM EDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1235 AM EDT WED JUN 4 2008

WVZ008-016>018-027>029-040515-
BRAXTON WV-ROANE WV-CALHOUN WV-JACKSON WV-GILMER WV-WIRT WV-CLAY WV-
1235 AM EDT WED JUN 4 2008

HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER
SERVICE...

AT 1235 AM EDT...A STRONG THUNDERSTORM WAS OVER EAST CENTRAL JACKSON
COUNTY...OR ABOUT 17 MILES SOUTHEAST OF FORKED RUN STATE FOREST...
MOVING EAST AT 40 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...
  SERVIA...WILSIE...SHOCK...CEDARVILLE...STUMPTOWN AND TANNER.

EXPECT FREQUENT LIGHTNING IN THE PATH OF THIS STORM. IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO THE STORM TO BE STRUCK BY
LIGHTNING. GO TO A SAFE PLACE IMMEDIATELY. THIS STORM WAS PRODUCING
RAINFALL AMOUNTS OF 1 TO 2 INCHES PER HOUR. THIS WILL CAUSE PONDING
OF WATER ON ROADWAYS AND POSSIBLE LOCALIZED FLOODING IN LOW LYING
AREAS. WIND GUSTS TO 40 MPH ARE ALSO POSSIBLE WITH THIS STORM.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
Special weather statement, Jun 4, 1:10 AM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
110 AM EDT WED JUN 4 2008

WVZ008-015-016-018-027>029-040545-
KANAWHA WV-BRAXTON WV-ROANE WV-CALHOUN WV-JACKSON WV-GILMER WV-
CLAY WV-
110 AM EDT WED JUN 4 2008

HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER
SERVICE...

AT 110 AM EDT...A STRONG THUNDERSTORM WAS OVER WEST CENTRAL ROANE
COUNTY...MOVING SOUTHEAST AT 40 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...
  SERVIA...STRANGE CREEK...WILSIE...FRAMETOWN...SHOCK AND STUMPTOWN.

SLOW MOVING THUNDERSTORMS ARE PRODUCING RAINFALL AMOUNTS OF 1 TO 2
INCHES PER HOUR. THIS WILL CAUSE PONDING OF WATER ON ROADWAYS AND
POSSIBLE LOCALIZED FLOODING IN LOW LYING AREAS. WIND GUSTS TO 45 MPH
ARE ALSO POSSIBLE WITH THIS STORM.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

13
Local storm report, Jun 4, 1:22 AM EDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
122 AM EDT WED JUN 04 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1218 AM     FLASH FLOOD      PHILIPPI                39.15N 80.04W
06/04/2008                   BARBOUR            WV   EMERGENCY MNGR

            WATER OFF HILLSIDES IN TWO HOUSES IN PHILIPPI.

&&

JHOVIS
Local storm report, Jun 4, 1:43 AM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
143 AM EDT WED JUN 04 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0135 AM     HAIL             WALTON                  38.63N 81.40W
06/04/2008  E0.88 INCH       ROANE              WV   COUNTY OFFICIAL

&&

JDENT
Local storm report, Jun 4, 2:09 AM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
209 AM EDT WED JUN 4 2008

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0158 AM     FLOOD            SHINNSTON               39.39N 80.27W
06/04/2008                   HARRISON           WV   PUBLIC

            STREAMS OVER ROADS OR BRIDGES.
            EVENT OCCURRED BETWEEN
            143 AM 06/04/2008 AND 158 AM 06/04/2008

&&

NNNN

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 10:24 PM EDTSevere Thunderstorm WarningRLXJackson, Wirt, Wood36 min
Jun 3, 10:45 PM EDTFlash Flood WatchRLXBarbour, Braxton, Calhoun, Clay, Doddridge, Gilmer and 12 more29 hr
Jun 3, 10:53 PM EDTFlash Flood WarningRLXDoddridge, Harrison, Pleasants, Ritchie, Tyler, Wood3 hr
Jun 3, 11:01 PM EDTSevere Thunderstorm WarningRLXCalhoun, Jackson, Ritchie, Roane, Wirt, Wood44 min
Jun 3, 11:15 PM EDTSevere Thunderstorm WarningRLXMason45 min
Jun 4, 12:17 AM EDTFlash Flood WarningRLXBarbour118 min
Jun 4, 12:57 AM EDTFlash Flood WarningRLXTaylor3 hr
Jun 4, 1:05 AM EDTFlash Flood WarningRLXRandolph3 hr
Jun 4, 1:26 AM EDTSevere Thunderstorm WarningRLXBraxton, Calhoun, Clay, Gilmer, Jackson, Kanawha and 2 more49 min
Jun 4, 1:56 AM EDTFlash Flood WarningRLXBarbour, Harrison3 hr
Jun 4, 4:57 AM EDTFlash Flood WarningRLXBarbour, Harrison, Taylor3 hr
Jun 4, 10:38 AM EDTAreal Flood WarningRLXHarrison10 hr
Jun 4, 10:53 AM EDTSevere Thunderstorm WarningRLXCalhoun, Doddridge, Jackson, Ritchie, Wirt, Wood52 min
Jun 4, 10:55 AM EDTAreal Flood WarningRLXDoddridge, Ritchie, Wood6 hr
Jun 4, 11:07 AM EDTSevere Thunderstorm WarningRLXJackson, Mason38 min
Jun 4, 11:28 AM EDTSevere Thunderstorm WarningRLXDoddridge, Gilmer, Harrison, Lewis, Ritchie47 min
Jun 4, 11:55 AM EDTSevere Thunderstorm WarningRLXJackson, Kanawha, Putnam, Roane50 min
Jun 4, 12:24 PM EDTAreal Flood WarningRLXBarbour, Lewis, Taylor, Upshur4 hr
Jun 4, 12:29 PM EDTSevere Thunderstorm WarningRLXLewis, Randolph, Upshur46 min
Jun 4, 12:44 PM EDTAreal Flood WarningRLXPocahontas, Randolph3 hr
Jun 4, 1:04 PM EDTSevere Thunderstorm WarningRLXBraxton, Webster26 min
Jun 4, 1:23 PM EDTSevere Thunderstorm WarningRLXPocahontas, Randolph52 min
Jun 4, 1:45 PM EDTSevere Thunderstorm WarningRLXJackson, Mason, Putnam45 min
Jun 4, 2:05 PM EDTSevere Thunderstorm WarningRLXMason25 min
Jun 4, 2:14 PM EDTSevere Thunderstorm WarningRLXJackson, Kanawha, Roane46 min
Jun 4, 2:46 PM EDTSevere Thunderstorm WarningRLXJackson, Mason, Roane44 min
Jun 4, 2:55 PM EDTSevere Thunderstorm WarningRLXMason41 min
Jun 4, 3:02 PM EDTSevere Thunderstorm WarningRLXCabell43 min
Jun 4, 3:08 PM EDTSevere Thunderstorm WarningRLXWayne52 min
Jun 4, 3:26 PM EDTSevere Thunderstorm WarningRLXCalhoun, Jackson, Kanawha, Mason, Putnam, Roane49 min
Jun 4, 3:34 PM EDTSevere Thunderstorm WarningRLXCabell, Kanawha, Lincoln, Putnam41 min
Jun 4, 3:40 PM EDTSevere Thunderstorm WarningRLXCabell, Wayne50 min
Jun 4, 3:47 PM EDTAreal Flood WarningRLXPocahontas, Randolph11 hr
Jun 4, 4:12 PM EDTAreal Flood WarningRLXBarbour, Harrison, Lewis, Taylor, Upshur4 hr
Jun 4, 4:14 PM EDTSevere Thunderstorm WarningRLXBarbour, Braxton, Calhoun, Clay, Gilmer, Lewis and 6 more76 min
Jun 4, 4:29 PM EDTSevere Thunderstorm WarningRLXBoone, Cabell, Kanawha, Lincoln, Putnam, Wayne46 min
Jun 4, 4:46 PM EDTSevere Thunderstorm WarningRLXFayette, Nicholas, Pocahontas, Webster44 min
Jun 4, 5:49 PM EDTAreal Flood WarningRLXJackson116 min
Jun 4, 7:01 PM EDTSevere Thunderstorm WarningRLXCabell, Mason44 min
Jun 4, 7:07 PM EDTSevere Thunderstorm WarningRLXJackson, Mason, Putnam38 min
Jun 4, 7:47 PM EDTSevere Thunderstorm WarningRLXCalhoun, Gilmer, Jackson, Ritchie, Roane, Wirt58 min
Jun 4, 7:50 PM EDTAreal Flood WarningRLXJackson, Mason, Roane4 hr
Jun 4, 7:50 PM EDTRiver Flood WarningRLXCalhoun, Gilmer29 hr

Nearby

Severe Thunderstorm Warnings in West Virginia, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.